High reading first thing

I am type 2 and my blood sugar reading is 12.1 first reading. I take metformin 3 x a day after food and 1 other diabetic tablet after evening meal. No matter how hard I try my blood sugar increases. I have been told I have steroid induced diabetes and once I come off the steroids I should no longer be diabegtic. Has anyone else had this problem with readings or steroid induced diabetes?

I would appreciate any input and experience from others.

Thank you, S

10 Replies

oldestnewest
  • Steroids do bump up sugar readings.

  • I do not understand the meaning of some of the readings. In the UK 5.1 - 5.8 IS normal. What is 220 & 316 reading? Tks S

  • UK readings multiplied by 18.

  • divide by 18

  • Normal fasting blood glucose is between 4 and 6, with above 5.5 being an indication that carbohydrate metabolism is becoming impaired. Try keeping your carbohydrate intake to about 40 grammes per meal diabetes.org.uk/documents/c... ; have a sensible amount of non-starchy vegetables and a little natural fat instead.

  • Yes definitely steroids shoot up one's sugar readings. just maneouver medication after readings. you will get normal readings after your system is clear off of the steroid. do not panic as diet will bring about lots of changes. even half teaspoon of sugar could give you high reading. so total abstain from sweet tooth, carbs, juices etc.

  • Thank you nadiasomani,

    that has put my mind at ease. I have to wait until I can start to come off the steroids, I have been on and off them for over 2 years but on had diabetes since August last year. Take care, S

  • My blood sugar is 12.8 without steroids, I take metformin twice a day.

  • Just been in hospital was at one point on steriod drip for 5 days to help with checking out pulmonary tension problem. I am diet controlled diabetic usually but my readings rocketed went to over 30. They have returned to normal as I came off the steroids. Everyone said "oh it's the steroids" Hope you are ok now.

  • Hi,

    Thanks I was in hospital too and the specialist said also it is the steroids that is causing my high readingschool and when I stop taking them my BS will go back to normal and I will nI longer need med for diabetes. S

You may also like...